Kansas, 2012Drought in Kansas, December 1 to 31, 2012
December 1 to 31, 2012 · NWS ICT · 25 events in 25 counties and zones
A prolonged period of dry weather continued the drought conditions across most of Kansas during the month of December. An unusually dry period from May through October kept an extreme drought (D3) going for most of Southern Kansas.
Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A prolonged period of dry weather continued the drought conditions across most of Kansas during the month of December. An unusually dry period from May through October kept an extreme drought (D3) going for most of Southern Kansas. Portions of Central Kansas continued to stay very dry, with exceptional drought (D4) conditions for most of the month of December. Most areas saw little if any rainfall during the month, which led to the drought actually getting worse across South Central Kansas by the end of December.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Nov 30, 11:49 PM CST, 11 minutes earlier.
Area forecast discussion, Nov 30, 11:49 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1149 PM CST FRI NOV 30 2012
.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
WIDESPREAD IFR/LIFR CONDITIONS EXPECTED ACROSS MUCH OF THE AREA
THROUGH EARLY SATURDAY MORNING. INCREASINGLY MOIST SOUTHERLY
SURFACE-BOUNDARY LAYER FLOW WILL CONTINUE OVERNIGHT...WITH STRATUS
AND FOG EXPANDING NORTH AND WEST ACROSS MOST OF THE AREA. SOME OF
THE LOWEST CONDITIONS ARE EXPECTED ALONG THE I-135 CORRIDOR WHICH
WILL AFFECT THE KSLN-KHUT AND KICT TAF SITES. WESTERN PORTIONS OF
CENTRAL KANSAS WILL REMAIN ON THE FRINGE OF THE BETTER MOISTURE
FLUX...THOUGH CONFIDENCE ON AT LEAST MVFR CONDITIONS REMAINS HIGH
FOR KRSL AND WILL CONTINUE TO MONITOR POTENTIAL FOR IFR. CONDITIONS
ARE EXPECTED TO IMPROVE ACROSS THE ENTIRE AREA BY MIDDAY OR
SATURDAY AFTERNOON AS THE LOW LEVEL/SURFACE FLOW VEERS TO THE
WEST-SOUTHWEST.
KED
&&
.PREV DISCUSSION... /ISSUED 937 PM CST FRI NOV 30 2012/
UPDATE...
MAIN CHALLENGE OVERNIGHT IS STRATUS/FOG TRENDS. PATCHY DENSE FOG
DEVELOPED FIRST ACROSS SOUTHEAST CORNER OF THE AREA WHERE CLEAR
SKIES EARLIER IN THE EVENING SUPPORTED STRONGER RADIATIONAL
COOLING...AND LIKEWISE MADE ADJUSTMENT TO MIN TEMPS AS WELL. NOW
THE INCREASE IN CIRRUS HAS SOMEWHAT INSULATED AGAINST FURTHER
RADIATIONAL TYPE FOG EXPANSION...AND THE EVENTUAL MODE SHOULD BE
MORE FOR STRATUS DEVELOPMENT AND ADVECTION TYPE FOG OR PERHAPS
STRATUS BUILD-DOWN LATER IN THE NIGHT. THIS SHOULD EVENTUALLY
DEVELOP NORTH AND WEST ACROSS MUCH OF THE FORECAST AREA BEFORE
DAWN...PERHAPS AS FAR WEST AS GREAT BEND AND RUSSELL. WHILE SOME
LOCALIZED DENSE FOG WILL REMAIN POSSIBLE OVERNIGHT...TEMPORAL
AND SPATIAL CONFIDENCE IS NOT HIGH ENOUGH TO GO WITH ANY DENSE
FOG HEADLINE FOR NOW. TEMPERATURES HAVE OR WILL LIKELY REALIZE
MIN POTENTIAL SOON WITH LOCATIONS ALONG/EAST OF THE I-135 CORRIDOR
RISING TOWARD DAWN.
KED
PREV DISCUSSION... /ISSUED 542 PM CST FRI NOV 30 2012/
AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
IFR/LIFR CONDITIONS EXPECTED ALONG/EAST OF I-135 CORRIDOR EARLY
SATURDAY MORNING. INCREASINGLY MOIST SOUTHERLY SURFACE-BOUNDARY
LAYER FLOW WILL DEVELOP ACROSS MUCH OF THE AREA TONIGHT THRU
SATURDAY MORNING...RESULTING IN STRATUS AND FOG. CONFIDENCE IS
RATHER HIGH ON IFR/LIFR CIGS WITH MVFR/IFR VSBYS. THERE IS
POTENTIAL FOR STRATUS BUILD-DOWN WHICH COULD RESULT IN LIFR
VSBYS ALONG THE I-135 CORRIDOR FROM KSLN-KHUT-KICT...THOUGH
HAVE KEPT VSBYS IN IFR CATEGORY FOR NOW. WESTERN PORTIONS OF
CENTRAL KANSAS WILL REMAIN ON THE WESTERN FRINGE OF THIS
MOISTURE FLUX...THOUGH CONFIDENCE ON AT LEAST SOME MVFR FOG IS
HIGH ENOUGH TO INCLUDE IN THE TAF FOR KRSL. CONDITIONS ARE
EXPECTED TO IMPROVE BY MIDDAY OR SATURDAY AFTERNOON AS THE
LOW LEVEL/SURFACE FLOW VEERS TO THE SOUTHWEST.
KED
PREV DISCUSSION... /ISSUED 325 PM CST FRI NOV 30 2012/
DISCUSSION...
TONIGHT & SAT:
FORECAST CONCERN (MAJOR): DENSE FOG POSSIBLE ACROSS MOST AREAS FROM LATE
TONIGHT TO EARLY SAT MORNING.
A WEAK BUT PERSISTENT SFC TROF EXTENDING FROM ERN WY TO THE NM/TX BORDER
WILL DRIFT E TOWARD...THEN ACROSS...CNTRL KS. THIS WOULD PROMOTE WARM &
MOIST LWR-DECK ADVECTION ACROSS KICT COUNTRY LATE TONIGHT & WITH GROUNDS
QUITE COLD...WIDESPREAD FOG IS LIKELY & MAY BE DENSE. THE ONE INHIBITOR
IS THAT SLY WINDS ~10MPH MAY PRODUCE SUFFICIENT MIXING. AS THE SFC TROF
WEAKENS AS IT CONTINUES ITS JOURNEY E...SKIES WILL CLEAR IN A W-E MANNER
WITH DOWNSLOPE FLOW SPREADING ACROSS THE REGION. SAT WILL BE VERY WARM
WITH HIGHS ~70F LIKELY.
SAT NGT-SUNDAY NGT:
VERY WARM WEATHER CONTINUES ACROSS KICT COUNTRY AS A SUBTLE MID-LVL WAVE
MOVES E OVER THE CNTRL/SRN ROCKIES TO PROMOTE RENEWED SFC TROFFING ALONG
THE FRONT RANGE. RECORD HIGHS ARE LIKELY ON SUN WITH RECORD WARMEST LOWS
POSSIBLE SUN NGT.
MON-FRI:
-SHRA/-TSRA REMAIN POSSIBLE OVER SE KS MON & MON EVENING AS A COLD FRONT
SURGES SE ACROSS KS. WITH THE PARENT MID-LVL WAVE SPRINTING E ACROSS THE
SRN PLAINS THE FRONT SHOULD EXIT SE KS MON EVENING. THE WEATHER WILL BE
NICE ACROSS THE REGION FROM TUE-WED NGT AS DEEP WLY FLOW DOMINATES. THE
NEXT CHANCE FOR RAIN SHOULD ARRIVE THU WHEN THE NEXT...WEAK...MID-LVL
WAVE SURGES E OVER THE CNTRL PLAINS & SWEEPS A COLD FRONT SE ACROSS KS.
THE -RA MAY BE MIXED WITH -SN OVER THE NW CORRIDOR LATE THU NGT. IN THE
WAKE OF THE MID-LVL WAVE CROSSING THE CNTRL PLAINS ON THU...ANOTHER...&
STRONGER WAVE WILL SURGE SE ACROSS KS THEREBY ENABLING AREAS OF -RA TO
FESTER OVER MUCH OF THE THU NGT & FRI.
AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
IFR CEILINGS AND FOG POTENTIAL LATE TONIGHT INTO SATURDAY MORNING.
EXPECT THE SFC WINDS TO GRADUALLY SHIFT BACK TO THE SOUTH THIS
AFTERNOON AND TONIGHT. SHORT TERM MODELS SUGGEST THAT THIS WILL
ALLOW SOME RELATIVELY HIGHER SURFACE/BOUNDARY LAYER DEWPOINT AIR
(EVIDENT OVER ERN OK TODAY) TO ADVECT NORTHWARD INTO THE AREA
TONIGHT INTO SATURDAY MORNING OVER SEASONABLY CHILLY GROUND. ALREADY
SEEING SOME EVIDENCE OF THIS STRATUS DECK OVER ERN OK AT THIS TIME.
BOTH THE HRRR/RUC MODELS AND EVEN THE NAM/WRF SUGGEST THAT MOST
SITES EXCEPT FOR PERHAPS KRSL WILL GO DOWN IN IFR/LIFR CIGS/VSBY
BETWEEN 06Z-12Z/SAT. THINK THIS FOG/STRATUS POTENTIAL WILL ARRIVE
FIRST TO KCNU AND KICT AND EVENTUALLY SPREAD NORTH AND NORTHWEST
OVERNIGHT TO KHUT AND KSLN. WILL NOT TAKE KICT/KCNU TAF SITES DOWN
TO VLIFR CATEGORIES JUST YET...BUT POTENTIAL DOES EXISTS FOR DENSE
FOG WITH VSBYS OF 1/2 MILE. WILL LET LATER TAF ISSUANCES FILL IN
THE FINER DETAILS WITH LATER FORECASTS.
KETCHAM
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 50 70 41 71 / 0 0 0 0
HUTCHINSON 46 68 39 71 / 0 0 0 0
NEWTON 49 68 41 71 / 0 0 0 0
ELDORADO 52 70 42 71 / 0 0 0 10
WINFIELD-KWLD 52 73 44 70 / 0 0 0 10
RUSSELL 38 67 36 72 / 0 0 0 0
GREAT BEND 40 67 37 71 / 0 0 0 0
SALINA 44 68 37 73 / 0 0 0 0
MCPHERSON 46 67 39 72 / 0 0 0 0
COFFEYVILLE 49 72 49 73 / 10 10 0 10
CHANUTE 48 70 46 73 / 10 10 0 10
IOLA 48 69 45 73 / 10 10 0 10
PARSONS-KPPF 48 71 48 72 / 10 10 0 10
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Nov 30, 11:36 PM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1136 PM CST FRI NOV 30 2012
KSZ032-033-047>053-067>072-082-083-091>096-098>100-020545-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1136 PM CST FRI NOV 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TONIGHT
FOG WILL DEVELOP ACROSS THE ENTIRE AREA WITH VISIBILITIES LOWERING
TO BETWEEN ONE-HALF MILE AND ONE MILE IN MANY AREAS. DENSE FOG
WITH VISIBILITIES LESS THAN ONE-QUARTER MILE WILL BE POSSIBLE IN
LOCALIZED LOW-LYING AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
FOG...LIKELY REDUCING VISIBILITIES TO AS LOW AS ONE HALF MILE...MAY
PERSIST TIL MID-MORNING ON SATURDAY.
VERY HIGH GRASSLAND FIRE DANGER WILL EXIST ACROSS SOUTHEAST KANSAS
SATURDAY AFTERNOON.
VERY HIGH GRASSLAND FIRE DANGER IS LIKELY IN CENTRAL KANSAS MONDAY
AND WEDNESDAY AFTERNOONS ACROSS CENTRAL KANSAS.
A FEW THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING OVER
EXTREME SOUTHEAST KANSAS BUT WILL BE NEITHER STRONG NOR SEVERE.
SOME LIGHT SNOW MAY GET MIXED WITH LIGHT RAIN OVER PART OF CENTRAL
KANSAS LATE THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
Drought, Harvey
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Harvey forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.043, -97.427 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across South Central Kansas during the month of December. This was a continuation of a drought that started in late May and continued through the month of November and into December. This is the eighth consecutive month of below normal precipitation for South Central Kansas.
Drought, Butler
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Butler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.781, -96.839 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across South Central Kansas during the month of December. This was a continuation of a drought that started in late May and continued through the month of November and into December. This is the eighth consecutive month of below normal precipitation for South Central Kansas.
Drought, Cowley
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Cowley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.238, -96.837 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across South Central Kansas during the month of December. This was a continuation of a drought that started in late May and continued through the month of November and into December. This is the eighth consecutive month of below normal precipitation for South Central Kansas.
Drought, Sedgwick
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Sedgwick forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.685, -97.461 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across South Central Kansas during the month of December. This was a continuation of a drought that started in late May and continued through the month of November and into December. Wichita Mid Continent Airport recorded very little precipitation during the month, with precipitation falling 0.86 inches below normal for the month. This is the eighth consecutive month of below normal precipitation for South Central Kansas.
Drought, Chautauqua
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Chautauqua forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.150, -96.245 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across the Flint Hills of Southeast Kansas during the month of December. This was a continuation of a drought that started in late May and continued through the month of November and into December. This is the eighth consecutive month of below normal precipitation for Southeast Kansas.
Drought, Elk
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Elk forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.454, -96.244 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across the Flint Hills of Southeast Kansas during the month of December. This was a continuation of a drought that started in late May and continued through the month of November and into December. This is the eighth consecutive month of below normal precipitation for Southeast Kansas.
Drought, Greenwood
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Greenwood forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.878, -96.233 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across the Flint Hills of Southeast Kansas during the month of December. This was a continuation of a drought that started in late May and continued through the month of November and into December. This is the eighth consecutive month of below normal precipitation for Southeast Kansas.
Drought, Montgomery
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.193, -95.743 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across the Flint Hills of Southeast Kansas during the month of December. This was a continuation of a drought that started in late May and continued through the month of November and into December. This is the eighth consecutive month of below normal precipitation for Southeast Kansas.
Drought, Wilson
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Wilson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.559, -95.743 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across the Flint Hills of Southeast Kansas during the month of December. This was a continuation of a drought that started in late May and continued through the month of November and into December. This is the eighth consecutive month of below normal precipitation for Southeast Kansas.
Drought, Woodson
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Woodson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.887, -95.740 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across the Flint Hills of Southeast Kansas during the month of December. This was a continuation of a drought that started in late May and continued through the month of November and into December. This is the eighth consecutive month of below normal precipitation for Southeast Kansas.
Drought, Chase
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Chase forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.302, -96.594 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across the Flint Hills of Central Kansas during the month of December. This was a continuation of a drought that started in late May and continued through the month of November and into December. This is the eighth consecutive month of below normal precipitation for Central Kansas.
Drought, Marion
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.359, -97.097 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across Central Kansas during the month of December. This was a continuation of a drought that started in late May and continued through the month of November and into December. This is the eighth consecutive month of below normal precipitation for Central Kansas.
Drought, McPherson
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- McPherson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.392, -97.648 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across Central Kansas during the month of December. This was a continuation of a drought that started in late May and continued through the month of November and into December. This is the eighth consecutive month of below normal precipitation for Central Kansas.
Drought, Saline
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Saline forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.784, -97.650 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across Central Kansas during the month of December. This was a continuation of a drought that started in late May and continued through the month of November and into December. Salina received little precipitation during the month of December, leading to a deficit of 0.83 inches of precipitation for the month. This is the eighth consecutive month of below normal precipitation for Central Kansas.
Drought, Rice
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Rice forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.347, -98.201 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across Central Kansas during the month of December. This was a continuation of a drought that started in late May and continued through the month of November and into December. This is the eighth consecutive month of below normal precipitation for Central Kansas.
Drought, Ellsworth
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Ellsworth forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.697, -98.205 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across Central Kansas during the month of December. This was a continuation of a drought that started in late May and continued through the month of November and into December. This is the eighth consecutive month of below normal precipitation for Central Kansas.
Drought, Lincoln
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.045, -98.208 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across Central Kansas during the month of December. This was a continuation of a drought that started in late May and continued through the month of November and into December. This is the eighth consecutive month of below normal precipitation for Central Kansas.
Drought, Barton
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Barton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.479, -98.756 (the zone’s center; the record gives no point)
Exceptional Drought (D4) conditions continued during the month of December across Central Kansas. Little if any precipitation occurred during the month, leading to rainfall amounts almost an inch below normal.
Drought, Russell
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Russell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.915, -98.762 (the zone’s center; the record gives no point)
Exceptional Drought (D4) conditions continued during the month of December across Central Kansas. Little if any rain occurred during the month, leading to rainfall amounts almost an inch below normal.
Drought, Reno
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Reno forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.953, -98.086 (the zone’s center; the record gives no point)
Exceptional Drought (D4) conditions continued during the month of December across Central Kansas. Little if any precipitation occurred during the month, leading to rainfall amounts almost an inch below normal.
Drought, Kingman
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Kingman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.559, -98.136 (the zone’s center; the record gives no point)
Exceptional Drought (D4) conditions continued during the month of December across South Central Kansas. Little if any precipitation occurred during the month, leading to rainfall amounts almost an inch below normal.
Drought, Harper
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Harper forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.192, -98.075 (the zone’s center; the record gives no point)
Exceptional Drought (D4) conditions continued during the month of December across Central Kansas. Little if any precipitation occurred during the month, leading to rainfall amounts almost an inch below normal.
Drought, Allen
- When
- December 1, 12:00 AM CST to December 31, 11:00 PM CST
- Where
- Allen forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.886, -95.301 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across Southeast Kansas during the month of December. This was a continuation of a drought that started in late May and continued through the month of November and into December. This is the eighth consecutive month of below normal precipitation for Southeast Kansas.
Drought, Neosho
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Neosho forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.559, -95.307 (the zone’s center; the record gives no point)
The severe drought (D2), continued across Southeast Kansas during the month of December. This was a continuation of a drought that started in late May and continued through the month of November and into December. The drought intensified during the end of the month to an extreme drought (D3), as little if any rainfall occurred during the month. This is the eighth consecutive month of below normal precipitation for Southeast Kansas.
Drought, Labette
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Labette forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.191, -95.298 (the zone’s center; the record gives no point)
The severe drought (D2), continued across Southeast Kansas during the month of December. This was a continuation of a drought that started in late May and continued through the month of November and into December. The drought intensified during the end of the month to an extreme drought (D3), as little if any rainfall occurred during the month. This is the eighth consecutive month of below normal precipitation for Southeast Kansas.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, December 1 to 31, 2012$415 million · 20 events
- Drought in Texas, December 1 to 31, 2012$50 million · 24 events
- Drought in Oklahoma, December 1 to 31, 2012$55 million · 3 events
- Flooding and High Wind in California, December 1 to 2, 20121 death · 60 kt wind · 8 events
- Winter Storm and Heavy Snow in Montana, December 1 to 2, 20121 death · 3 events
- Drought in Texas, December 1 to 31, 2012$98,000 · 41 events
- Drought in Oklahoma, December 1 to 31, 201248 events
- High Wind in Nevada, December 1 to 2, 2012$80,000 · 76 kt wind · 3 events
- Drought in New Mexico, December 1 to 31, 201239 events
- Drought in Nebraska, December 1 to 31, 201230 events
- Drought in Arkansas, December 1 to 31, 201228 events
- Drought in Missouri, December 1 to 31, 201227 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 424544, 424545, 424546, 424547, 424549, 424550, 424551, 424552, 424553, 424554, 424555, 424556, 424557, 424558, 424559, 424560, 424561, 424562, 424563, 426988, 426989, 426990, 426991, 426992, 426993.